Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 1:35 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1999, 1:35 PM PDT (20:35 UTC)
- Expired
- Jul 8, 1999, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 082039 COR FFWLAS NVC003-009-082330- FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHERN NEVADA NORTHEAST CLARK COUNTY * THIS IS AN EXTENSION TO THE PREVIOUSLY ISSUED FLASH FLOOD WARNING * THIS INCLUDES THE FOLLOWING LOCATIONS...MOAPA...GLENDALE... LOGANDALE AND OVERTON * UNTIL 430 PM PDT * AT 130 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS WILL VERY HEAVY RAIN SPREADING INTO NORTHEAST CLARK COUNTY. THESE STORMS HAVE HAD A HISTORY OF PRODCING RAINFALL RATES UP TO 2.0 INCHES PER HOUR. * THE RUNOFF FROM THESE STORMS WILL AFFECT AND CAUSE FLOODING ON WASHES AND ROADS IN THE ABOVE AREA INCLUDING HIGHWAY 168 AND 169. HEAVY RAIN FALLING OVER THE CALIFORNIA WASH WILL INTERACT WITH WATER ALREADY OCURRING IN THE MEADOW VALLEY WASH MAKING THIS A DANGEROUS SITUATION IN LOWER LYING AREAS OF MOAPA AND GLENDALE. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING OR IS IMMINENT IN THE WARNING AREA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:45 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 9:45 AM PDT, 3 hours 50 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
945 AM PDT THU JUL 8 1999
SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE
DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN
SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING
THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW
NORMAL.
DISCUSSION...PRECIPITABLE WATER REMAINS VERY HIGH OVER MUCH OF THE
CWFA WITH LARGE AREA OF -3 TO -5 LI/S. 12Z DRA SOUNDING INDICATES
WINDS 10 KNOTS OR LESS UP TO 300 MB. RAINFALL WIDESPREAD ACROSS
SOUTHERN LINCOLN...WESTERN CLARK...SOUTHERN NYE AND SE INYO COUNTIES
WITH THUNDERSTORMS DEVELOPING REST OF CWFA. SOME FLASH FLOODING BEING
REPORTED THIS MORNING IN SOUTHERN LINCOLN AND NORTHERN CLARK
COUNTIES. CURRENT FLASH FLOOD WATCH LOOKS GOOD BUT WILL BOOST UP POPS
AND CUT BACK ON TEMPS A BIT WHERE SUNSHINE WILL BE LIMITED.
.LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE
LATEST RNOFFALAS STATEMENT FOR DETAILS.The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:11 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 5:00 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 6:55 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:10 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 4 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 11:15 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 2:45 PM PDT | Flash Flood Warning | VEF | Clark | 15 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.